5:06 pm - 11/10/2017

breakthrough bleeding on the pill-for way too long!

Hi,

I'm hoping someone has some answers here.I have been on microgestin for 5 years now and a few months ago, between a few days to a week before my inactive pills(my period) started, i would get break through bleeding. It first started off light and would get heavier once my period started, but this month has been the worst. It started last Sunday(my period is supposed to start next Tuesday) and has been getting heavier off and on since then. Today when I got home from work, I noticed it was heavier.

I take my pill daily around the same time every day, never have missed one.

My doctor said that it is probably from low progesterone levels and said I could switch to something different but would have different side effects.

I am not sure what to do. I don't want to deal with the mood swings and acne but this two week long period/breakthrough bleeding is getting old! It's on and off cramps(not as bad as when my actual period is, but noticeable), light to heavy bleeding.

Have any of you had this happen to you? What do you take and what have been the side effects? What would you do?

Thanks!
archangelbeth 11th-Nov-2017 06:48 am (UTC)
Family member started on a 3-month-on/1-week-off that was low-hormone (both, I think?), and had frequent enough breakthrough bleeding that they went for a higher dose and thus far it seems to have had no additional side effects, and the new formula is controlling the bleed times better. So there's a positive data-point?

A possible alternative would be to consider trying to rearrange your bleed schedule to coincide with when the breakthrough bleeding starts. If your body has somehow decided to have a "shadow cycle" that's enough of a rise-and-fall of hormones to cause the uterus to bleed (albeit probably without actual ovulation), you might be able to futz around with your pill schedule?

Or it might be stress; from reading VP all this time, it seems that people not on HBC tend to have lack-of-expected bleeding, and people on HBC get breakthrough bleeding. Which doesn't help much if you're not in a situation where you can go "Oh, I am stressed because of X and that will end at Y date, so I can tough it out till then."

But it does sound as if your body has decided that this dose of hormones is no longer enough to keep the other hormones from fooling around and causing early bleeds; if there's a formulation of pill that is the same type of progesterone -- just a little more of it and/or of the estrogen -- then it might be worth giving that a try.

(I'm also an IUD convert, though mine's a Paragard (copper), so there's that option as well; though only progesterone, it's not uncommon to have bleeds stop altogether on the hormonal IUDs. OTOH, they are definitely a lot more involved, insertion-wise, than just taking a pill, so I will temper my convert's enthusiasm. O:> )

Good luck!
actorgrl04 11th-Nov-2017 07:14 pm (UTC)
thanks for responding! Do you know what other pills are out there that have the same type of progesterone and/or estrogen?

Do you think I should skip my in-active week and just move onto a new pack to try to change when I have it?

I'm just getting so tired of this, it is worst this month than it has been. I have the cramps and everything but it's on and off heavy, only when I wipe though. Ugh
This page was loaded Nov 19th 2017, 5:06 am GMT.